Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 115, NWS Pittsburgh, PA

June 28, 2006Washington County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 28, 2006, 7:50 PM EDT for Washington County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2006, 7:50 PM EDT (23:50 UTC)
Expired
Jun 28, 2006, 8:30 PM EDT
In force
40 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Washington County, PA

The radar

The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:05 AM EDT, 8 hours 45 minutes earlier.

Area forecast discussion, Jun 28, 11:05 AM EDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1105 AM EDT WED JUN 28 2006

.SHORT TERM (REST OF TODAY THROUGH FRIDAY)...
WILL ISSUE UPDATED ZONES TO REMOVE MENTION OF FOG THIS MORNING.
REMAINDER OF PERIODS BASICALLY UNCHANGED.

&&

.PREVIOUS DISCUSSION...
(ISSUED 324 AM EDT WED JUN 28 2006)

SHORT TERM (TODAY THROUGH FRIDAY)...

MID/UPR TROF WL RMN ENTRENCHED OVR THE ERN CONUS FOR THE REST OF
THE WEEK ALTHOUGH EWD SHIFT OF THE AXIS OVR THE LAST 24 HRS HAS
SHOVED THE +RA WELL OUT OF THE AREA. SHRTWVS MOVG THRU THE BASE OF
THIS FEATURE WL CONT TO SPPRT SCT TSRA FOR THE SHRT TERM PD
ALTHOUGH DIURNAL ENHANCEMENT WL BE THE RULE GIVEN RELATIVELY COLD
MID LVL TEMPS/FAVORABLE LAPSE RATES WITH WEAK LLVL FORCING/BNDRY
FOCUS. TEMPS WL RMN AOB SEASONAL NORMS.

LONG TERM (SATURDAY THROUGH TUESDAY)...

INDS ARE THAT THE TROF AXIS WL FILL THIS WEEKEND WITH ZONAL TO
WEAK NW FLOW DVLPG OVR THE REGION THRU EARLY NXT WEEK. HENCE TEMPS
WL RMN NR NORMAL WITH NR NORMAL PCPN CHCS AS SHRTWVS X THE LAKES.
NO APPRECIABLE CHANGE TO PREVIOUS LONG TERM PACKAGE WITH THIS
MRNGS ISSUANCE.

AVIATION...

A WEAKENING BAND OF SHOWERS IS LOCATED IN THE EXTREME
NORTHWESTERN PART OF THE REGION. THESE SHOWERS MAY AFFECT FKL AS
THEY MOVE TO THE NORTHEAST IN THE PREDAWN HOURS. THIS MAY GIVE
PERIODS OF MVFR OR IFR TO FKL.

MORNING FOG HAS APPEARED DROPPING MANY AIRPORTS INTO MVFR OR IFR
CONDITIONS. THE FOG SHOULD BURN OFF AFTER SUNRISE GIVING PRIMARILY
VFR CONDITIONS THROUGH THE DAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 28, 3:41 AM EDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 AM EDT WED JUN 28 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-290745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
341 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA
THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT CHANCE
THAT SOME OF THESE THUNDERSTORMS COULD DEVELOP TO SEVERE LEVELS.
THE PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

15

In the hours before

Local storm report, Jun 28, 3:45 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             FARRELL                 41.21N 80.50W
06/28/2006  E1.25 INCH       MERCER             PA   PUBLIC

&&

TPARRISH
Local storm report, Jun 28, 4:52 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
452 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             SLIGO                   41.11N 79.50W
06/28/2006  M0.88 INCH       CLARION            PA   PUBLIC

&&

TPARRISH
Local storm report, Jun 28, 5:38 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
538 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             10 N CAMBRIDGE          40.17N 81.59W
06/28/2006  E0.75 INCH       GUERNSEY           OH   PUBLIC

            NEAR NORTH SALEM.

&&

TPARRISH
Local storm report, Jun 28, 5:48 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     10 NE BROOKVILLE        41.26N 78.95W
06/28/2006                   JEFFERSON          PA   EMERGENCY MNGR

            TREES DOWN IN HAZEN.

&&

TPARRISH
Local storm report, Jun 28, 5:49 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     2 W BROOKVILLE          41.16N 79.12W
06/28/2006                   JEFFERSON          PA   EMERGENCY MNGR

            TREES AND WIRES DOWN NEAR ROSEVILLE.

&&

TPARRISH
Special weather statement, Jun 28, 6:02 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EDT WED JUN 28 2006

OHZ049-058-059-068-069-282300-
BELMONT OH-GUERNSEY OH-HARRISON OH-MONROE OH-NOBLE OH-
602 PM EDT WED JUN 28 2006

...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
...HARRISON...GUERNSEY...BELMONT...NOBLE AND MONROE...

AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
WIND GUSTS TO 35 MPH ACROSS MOVING EAST AT 15 MPH ACROSS THE AREA.
HEAVY DOWNPOURS WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:12 PM EDTSevere Thunderstorm WarningPBZMercer63 min
Jun 28, 3:39 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler66 min
Jun 28, 3:54 PM EDTSevere Thunderstorm WarningPBZClarion66 min
Jun 28, 4:50 PM EDTSevere Thunderstorm WarningPBZJefferson55 min
Jun 28, 4:54 PM EDTSevere Thunderstorm WarningPBZGuernsey, Muskingum66 min
Jun 28, 6:42 PM EDTSevere Thunderstorm WarningPBZHarrison, Jefferson63 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.